Alert archive / Colorado / Red Flag Warnings in 2018

Red Flag Warning 2, NWS Grand Junction, CO

April 10, 20188 counties in Colorado

NWS Grand Junction, CO issued this red flag warning at Apr 10, 2018, 2:00 PM MDT for 8 counties in Colorado. It took effect at Apr 11, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2018, 2:00 PM MDT (20:00 UTC)
In effect from
Apr 11, 2018, 12:00 PM MDT
Expired
Apr 11, 2018, 8:00 PM MDT
In force
8 hr
Issued by
NWS Grand Junction, CO

Counties Archuleta County, CO, Dolores County, CO, Hinsdale County, CO, La Plata County, CO, Montezuma County, CO, Montrose County, CO, San Juan County, CO, San Miguel County, CO

The radar

The Grand Junction radar (KGJX), 154 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2018-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2018-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2411 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

445 
WWUS85 KGJT 102000
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
200 PM MDT Tue Apr 10 2018

...RED FLAG WARNING IN EFFECT FORM NOON TO 8 PM MDT WEDNESDAY FOR
PORTIONS OF SOUTHWESTERN COLORADO FOR GUSTY WINDS, LOW HUMIDITY
AND DRY FUELS INCLUDING FIRE ZONES 207 AND 290...AND FIRE WEATHER
ZONE 295 BELOW 8000 FEET...

.Southwesterly flow will increase across southwestern Colorado on
Wednesday as high pressure shifts east and a cold front
approaches. Gusty winds will mix down to the surface with very 
low afternoon relative humidity values creating red flag 
conditions where fuels are at critical levels.

COZ207-290-110600-
/O.NEW.KGJT.FW.W.0002.180411T1800Z-180412T0200Z/
Southwest Colorado Lower Forecast Area-
Paradox Valley Forecast Area-
200 PM MDT Tue Apr 10 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207 AND
290...

The National Weather Service in Grand Junction has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from noon to 8 PM MDT Wednesday.

* AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest 
  Colorado Lower Forecast Area and Fire Weather Zone 290 Paradox 
  Valley Forecast Area.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...9 to 14 percent.

* IMPACTS...New fire starts will be difficult or impossible to 
  control due to fast rates of spread. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ295-110600-
/O.NEW.KGJT.FW.W.0002.180411T1800Z-180412T0200Z/
Southwest Colorado Upper East Forecast Area-
200 PM MDT Tue Apr 10 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295 BELOW
8000 FEET...

The National Weather Service in Grand Junction has issued a Red
Flag Warning below 8000 feet for wind and low relative humidity,
which is in effect from noon to 8 PM MDT Wednesday.

* AFFECTED AREA...In Colorado, Fire Weather Zone 295 Southwest 
  Colorado Upper East Forecast Area below 8000 feet.

* WINDS...Southwest 12 to 17 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...11 to 15 percent.

* IMPACTS...New fire starts will be difficult or impossible to 
  control due to fast rates of spread. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from the National Weather Service visit...
http://weather.gov/gjt
5 follow-up statements
825 
WWUS85 KGJT 110337
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
937 PM MDT Tue Apr 10 2018

...RED FLAG WARNING IN EFFECT FORM NOON TO 8 PM MDT WEDNESDAY FOR
PORTIONS OF SOUTHWESTERN COLORADO FOR GUSTY WINDS, LOW HUMIDITY
AND DRY FUELS INCLUDING FIRE ZONES 207 AND 290...AND FIRE WEATHER
ZONE 295 BELOW 8000 FEET...

.Southwesterly flow will increase across southwestern Colorado
tomorrow as high pressure shifts east and a cold front 
approaches. Gusty winds will mix down to the surface, low
humidities will be in place, and dry fuels will all work together
to create critical fire weather conditions.

COZ207-290-111200-
/O.CON.KGJT.FW.W.0002.180411T1800Z-180412T0200Z/
Southwest Colorado Lower Forecast Area-
Paradox Valley Forecast Area-
937 PM MDT Tue Apr 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 207 AND 290...

* AFFECTED AREA...

 In Colorado, 

 Fire Weather Zone 207 Southwest Colorado Lower Forecast Area
 Fire Weather Zone 290 Paradox Valley Forecast Area

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...9 to 14 percent.

* IMPACTS...New fire starts will be difficult or impossible to 
  control due to fast rates of spread. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ295-111200-
/O.CON.KGJT.FW.W.0002.180411T1800Z-180412T0200Z/
Southwest Colorado Upper East Forecast Area-
937 PM MDT Tue Apr 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 295 BELOW 8000 FEET...

* AFFECTED AREA...

 In Colorado

 Fire Weather Zone 295 Southwest Colorado Upper East Forecast 
 Area below 8000 feet.

* WINDS...Southwest 12 to 17 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...11 to 15 percent.

* IMPACTS...New fire starts will be difficult or impossible to 
  control due to fast rates of spread. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from the National Weather Service visit...
http://weather.gov/gjt
201 
WWUS85 KGJT 111030
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
430 AM MDT Wed Apr 11 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY
EVENING FOR PORTIONS OF SOUTHWESTERN COLORADO FOR WIND AND LOW 
RELATIVE HUMIDITY FOR FIRE ZONES 207 AND 290, AND FIRE WEATHER 
ZONE 295 BELOW 8000 FEET...

.Southwesterly winds will increase across southwestern Colorado 
today in response to strengthening flow aloft. Meanwhile, an
influx of warmer air will bring unusually warm afternoon highs
which will cause relative humidity to fall below 15 percent in 
the dry airmass near the surface. Frequent gusts in excess of 25 
MPH, combined low relative humidity and dry fuels are expected to 
lead to critical fire weather conditions this afternoon through 8 
PM MDT.

COZ207-290-111830-
/O.CON.KGJT.FW.W.0002.180411T1800Z-180412T0200Z/
Southwest Colorado Lower Forecast Area-
Paradox Valley Forecast Area-
430 AM MDT Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 207 AND 290...

* AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest 
  Colorado Lower Forecast Area and Fire Weather Zone 290 Paradox 
  Valley Forecast Area.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...9 to 14 percent.

* IMPACTS...New fire starts will be difficult or impossible to 
  control due to fast rates of spread. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ295-111830-
/O.CON.KGJT.FW.W.0002.180411T1800Z-180412T0200Z/
Southwest Colorado Upper East Forecast Area-
430 AM MDT Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 295 BELOW 8000 FEET...

* AFFECTED AREA...In Colorado, Fire Weather Zone 295 Southwest 
  Colorado Upper East Forecast Area below 8000 feet.

* WINDS...Southwest 12 to 17 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...New fire starts will be difficult or impossible to 
  control due to fast rates of spread. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from the National Weather Service visit...
http://weather.gov/gjt
283 
WWUS85 KGJT 111824
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
1224 PM MDT Wed Apr 11 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY
EVENING FOR PORTIONS OF SOUTHWESTERN COLORADO FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE ZONES 207 AND 290, AND FIRE WEATHER
ZONE 295 BELOW 8000 FEET...

.Strong southwesterly winds will continue across southwestern 
Colorado this afternoon in response to strengthening flow aloft. 
Meanwhile, an influx of warmer air will bring unusually warm 
afternoon highs which will cause relative humidity to fall below 
15 percent in the dry airmass near the surface. Frequent gusts in 
excess of 25 MPH, combined low relative humidity and dry fuels are
expected to lead to critical fire weather conditions this 
afternoon through 8 PM MDT.

COZ207-290-120200-
/O.CON.KGJT.FW.W.0002.000000T0000Z-180412T0200Z/
Southwest Colorado Lower Forecast Area-
Paradox Valley Forecast Area-
1224 PM MDT Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207 AND
290...

* AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest 
  Colorado Lower Forecast Area and Fire Weather Zone 290 Paradox 
  Valley Forecast Area.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...9 to 14 percent.

* IMPACTS...New fire starts will be difficult or impossible to 
  control due to fast rates of spread. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ295-120200-
/O.CON.KGJT.FW.W.0002.000000T0000Z-180412T0200Z/
Southwest Colorado Upper East Forecast Area-
1224 PM MDT Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
295 BELOW 8000 FEET...

* AFFECTED AREA...In Colorado, Fire Weather Zone 295 Southwest 
  Colorado Upper East Forecast Area below 8000 feet.

* WINDS...Southwest 12 to 17 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...New fire starts will be difficult or impossible to 
  control due to fast rates of spread. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from the National Weather Service visit...
http://weather.gov/gjt
340 
WWUS85 KGJT 112034
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
234 PM MDT Wed Apr 11 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY
EVENING FOR PORTIONS OF SOUTHWESTERN COLORADO FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE ZONES 207 AND 290, AND FIRE WEATHER
ZONE 295 BELOW 8000 FEET...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY
EVENING FOR PORTIONS OF SOUTHWESTERN COLORADO FOR WIND AND LOW 
RELATIVE HUMIDITY FOR FIRE ZONES 207 AND 290, AND FIRE WEATHER 
ZONE 295 BELOW 8000 FEET...

.Strong southwesterly winds will continue across southwestern
Colorado through Wednesday evening in response to strengthening 
flow aloft. Additionally, an influx of warmer air will bring 
unusually warm temperatures which will cause relative humidity to
fall below 15 percent in the dry airmass near the surface. 
Frequent gusts in excess of 25 MPH, combined low relative humidity
and dry fuels are expected to lead to critical fire weather 
conditions through 8 PM MDT Wednesday. Even stronger southwesterly
winds are expected for Thursday afternoon and early evening as a
cold front approaches the area. Continued low relative humidities
and dry fuels are expected to result in critical fire weather
conditions from noon to 8 PM MDT Thursday.

COZ207-290-120200-
/O.NEW.KGJT.FW.W.0003.180412T1800Z-180413T0200Z/
/O.CON.KGJT.FW.W.0002.000000T0000Z-180412T0200Z/
Southwest Colorado Lower Forecast Area-
Paradox Valley Forecast Area-
234 PM MDT Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207 AND
290...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207 AND
290...

The National Weather Service in Grand Junction has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from noon to 8 PM MDT Thursday.

* AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest 
  Colorado Lower Forecast Area and Fire Weather Zone 290 Paradox 
  Valley Forecast Area.

* WINDS...Through 8 PM MDT Wednesday...Southwest 10 to 20 mph with
  gusts up to 35 mph. From noon to 8 PM MDT Thursday...Southwest 
  25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...9 to 14 percent.

* IMPACTS...New fire starts will be difficult or impossible to 
  control due to fast rates of spread. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ295-120200-
/O.NEW.KGJT.FW.W.0003.180412T1800Z-180413T0200Z/
/O.CON.KGJT.FW.W.0002.000000T0000Z-180412T0200Z/
Southwest Colorado Upper East Forecast Area-
234 PM MDT Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
295 BELOW 8000 FEET...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295 BELOW
8000 FEET...

The National Weather Service in Grand Junction has issued a Red
Flag Warning below 8000 feet for wind and low relative humidity,
which is in effect from noon to 8 PM MDT Thursday.

* AFFECTED AREA...In Colorado, Fire Weather Zone 295 Southwest 
  Colorado Upper East Forecast Area below 8000 feet.

* WINDS...Through 8 PM MDT Wednesday...Southwest 12 to 17 mph with
  gusts up to 30 mph. From noon to 8 PM MDT Thursday...Southwest 
  20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...New fire starts will be difficult or impossible to 
  control due to fast rates of spread. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from the National Weather Service visit...
http://weather.gov/gjt
173 
WWUS85 KGJT 120158
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
758 PM MDT Wed Apr 11 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY 
EVENING FOR PORTIONS OF SOUTHWESTERN COLORADO FOR WIND AND LOW 
RELATIVE HUMIDITY FOR FIRE ZONES 207 AND 290, AND FIRE WEATHER 
ZONE 295 BELOW 8000 FEET...

.Strong southwesterly winds are expected tomorrow as a cold front
approaches the area. These winds, combined with dry fuels and 
humidities below 15%, will create critical fire weather 
conditions. A red flag warning has been issued to account for the 
possibility of extreme fire growth from noon through 8PM Thursday.

COZ207-290-121000-
/O.EXP.KGJT.FW.W.0002.000000T0000Z-180412T0200Z/
/O.CON.KGJT.FW.W.0003.180412T1800Z-180413T0200Z/
Southwest Colorado Lower Forecast Area-
Paradox Valley Forecast Area-
758 PM MDT Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 207 AND 290...

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207 AND 290...

* AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest 
  Colorado Lower Forecast Area and Fire Weather Zone 290 Paradox 
  Valley Forecast Area.

* WINDS...From noon to 8 PM MDT Thursday... Southwest 25 to 35 mph
  with gusts up to 50 mph.

* RELATIVE HUMIDITY...9 to 14 percent.

* IMPACTS...New fire starts will be difficult or impossible to 
  control due to fast rates of spread. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ295-121000-
/O.EXP.KGJT.FW.W.0002.000000T0000Z-180412T0200Z/
/O.CON.KGJT.FW.W.0003.180412T1800Z-180413T0200Z/
Southwest Colorado Upper East Forecast Area-
758 PM MDT Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
295 BELOW 8000 FEET...

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295 BELOW
8000 FEET...

* AFFECTED AREA...In Colorado, Fire Weather Zone 295 Southwest 
  Colorado Upper East Forecast Area below 8000 feet.

* WINDS...From noon to 8 PM MDT Thursday... Southwest 20 to 30 
  mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...New fire starts will be difficult or impossible to 
  control due to fast rates of spread. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from the National Weather Service visit...
http://weather.gov/gjt

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Apr 10, 12:08 PM MDT, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 10, 12:08 PM MDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1208 PM MDT Tue Apr 10 2018

.SHORT TERM...(Today through Wednesday)
Issued at 440 AM MDT Tue Apr 10 2018

Except for patchy thin cirrus moving through the ridge over the
Great Basin, skies were clear across eastern Utah and western
Colorado early this morning. Cirrus will continue to move overhead
during the day as the ridge axis shifts east, aligning with the
western Colorado border by 6 PM this evening. Lift and moisture
lacking in this pattern so kept precipitation out of the forecast
today. Meanwhile, warm air advection will drive 7H temperatures
upward by around 6 degrees C resulting in afternoon highs from 5
to 10 degrees above normal.

The ridge aloft flattens and is forced east of the area tonight
as a fast moving, low-amplitude shortwave trough sweeps across the
Great Basin. This disturbance brings a slight chance of showers
to the higher elevations of the eastern Uinta Mountains late
tonight, along with increased clouds across the north. Chances for
showers will spread to the Elkhead, Park, and Flat Top Mountains
on Wednesday. Shower activity will be pretty light, with snow
levels expected to rise from 8500 feet in the morning to near 9500
feet during the afternoon. Accumulations are expected to be less
than an inch above 9500 feet. Meanwhile, areas to the south will
remain dry with skies ranging from cloudy or mostly cloudy in the
north to mostly clear across the south. Winds will become breezy
during the afternoon with the passing trough tightening the
gradient aloft and encouraging deeper mixing.

Warm air advection will keep overnight lows mild while driving
afternoon highs on Wednesday to their highest levels so far this
year. Southeast Utah can expect highs in the lower to mid 80s,
with 70s across the remaining valleys, and 50s and 60s in the
mountains. These values are around 15 degrees warmer than normal
and may approach records for some locations.

.LONG TERM...(Wednesday night through Monday)
Issued at 440 AM MDT Tue Apr 10 2018

All eyes shift westward in the long term period as a deep trough
and surface cold front approach from the Pacific Northwest. So
far, models remain in fairly good agreement with the evolution of
this system though subtle timing differences do exist.

Wednesday night through noon Thursday, the pressure gradient will
continue to tighten as indicated by H7 winds reaching 50 kts over
some areas. Usually, these winds do not reach the surface during
the night as the atmosphere decouples, but enough deep mixing may
continue during the overnight hours for some gusty winds (20 to
30 mph or so) to continue. Time will tell.

The front will move through the forecast area during the
afternoon hours Thursday, and with decent lapse rates in place
and also some CAPE, thunderstorms can't be ruled out ahead of and
along the front. By Thursday evening, the front will have pushed
through with the usual mountain sites favored for precipitation.
As the trough moves through, models indicated a closed low
forming over Wyoming and slowly drifting southeast to the front
range. This drift will allow wrap-around moisture to continue to
bring showers to the mountains with lift primarily supplied by
orographic lift. In fact, precipitation may continue through
Friday evening and this solution is shown in both the Euro and
GFS. Some accumulating snow certainly looks possible Thursday
night onwards as colder air filters down from the north. A bit too
early to tell how much just yet. Speaking of temperatures, highs
Friday will be anywhere from 10 to 15 degrees cooler than those
felt the day before.

High pressure builds in Saturday afternoon and persists through
Monday with a quick rebound to more normal temperatures
anticipated.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1208 PM MDT Tue Apr 10 2018

High pressure centered over the Great Basin will shift slowly east
over the next 24 hours. VFR conditions will continue with SCT-BKN
high clouds passing through.

&&

.FIRE WEATHER...
Issued at 440 AM MDT Tue Apr 10 2018

Gusty winds and low relative humidity are likely across most
valleys of western Colorado Wednesday afternoon with stronger
winds expected Thursday. WFAS-MAPS graphics indicated moderate
observed fire danger across western Colorado with little change
indicated in the forecast fire danger Thursday. Therefore, will
not hoist Fire Weather Watch/Red Flag Warning with this package,
but encourage our fire weather partners to update their fuels
status on the Rocky Mountain Fuels Status webpage if there are
concerns for extreme fire behavior in the impending windy, low
relative humidity conditions anticipated over the next two days.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...None.
UT...None.
&&

SHORT TERM...NL
LONG TERM...TGR
AVIATION...JDC
FIRE WEATHER...NL
Hazardous weather outlook, Apr 10, 4:54 AM MDT, 9 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
454 AM MDT Tue Apr 10 2018

COZ001>014-017>023-UTZ022>025-027>029-111100-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
454 AM MDT Tue Apr 10 2018

This hazardous weather outlook is for eastern Utah and western
Colorado.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strengthening southwest winds from Wednesday afternoon into
Thursday raises fire weather concerns for areas where fuels are
critical. It is suspected that recent rains have significantly
reduced fire danger, thought some critical fuels may remain. Fire
managers are encouraged to update their fuel status. There is a
good chance that winds will reach advisory levels on Thursday.

A late winter storm is likely late Thursday into Friday which may
bring significant snowfall to the northern and central Colorado
mountains, along with areas of blowing snow. Latest data suggest
accumulations of 5 to 10 inches above 8500 feet with locally
higher amounts are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NL

Nearby

Red Flag Warnings in Colorado, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.